MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Medical Device Problem Codes Off-Label Use (1494); Difficult or Delayed Activation (2577); Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: visual inspection was performed on the returned device.The difficulties were unable to be confirmed as the stent had already been deployed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It was reported that the vessel diameter was 6mm.The supera instruction for use lists for a reference vessel diameter of 6mm, the stent diameter should be 6.0mm -6.5mm.Based on the reported information, it does not appear that using the undersized stent contributed to the difficulties.The investigation determined that the reported difficulties were related to case circumstances.It is likely that the delivery system was advanced forward during deployment causing the reported invagination of the stent and resulting in stent shortening.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mildly tortuous, heavily calcified, 95% stenosed mid to proximal right superficial femoral artery.The vessel was prepared with an unspecified 6x200mm balloon catheter at 14 atmospheres for two minutes, and a 6frx45cm non-abbott sheath was used.A 5.5x120 supera self-expanding stent system (sess) was advanced to the target lesion and deployed per the instructions for use; however, difficulty deploying the stent was noted.The stent partially deployed and due to invagination shortened after being fully deployed.The delivery system was removed under fluoroscopy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8700740
Report Number2024168-2019-04711
Device Sequence Number13938427
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public08717648226144
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberS-55-120-120-P6
Device Lot Number9010262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F 45CM DESTINATION
Patient Age85 YR